Young 68

by Barbara
(USA)

Just a simple question......why have I completely lost my libido. I've had the Saliva test done several times and my Dr. said I was a little low in progesterone, so she called the pharmacy for a compounded cream with a LITTLE testosterone along with the progest. I've been using this for over a year and still feel no different. It's just not there any more. I don't think I'm too old....do you?

Comments for Young 68

Click here to add your own comments

Oct 11, 2012
Young 68
by: Wray

Hi Barbara I don't think you're too old! I don't know why you've lost it, there are many reasons. I've just done a web page on libido, but it's not up yet. This is a list of some of them......
low dopamine, low progesterone, low vitamin D, low testosterone, low zinc, hyperlipidaemia, atherosclerosis, hypothyroidism, alcoholism, drug abuse, diabetes, CVD, drugs such as tranquillisers, antidepressants, antihypertensives, hair-loss remedies, hyperprolactinaemia, hypertension and obesity. Plus these psychological ones..... depression, post natal depression, stress, anxiety, childhood trauma and previous sexual abuse or rape. Stress plays a big role, as dopamine levels drop. It appears dopamine has more influence on libido than any other substance. Plus progesterone raises dopamine slightly, and the progesterone receptors are needed by dopamine. The rate limiting step in dopamine synthesis is the enzyme tyrosine hydroxylase. Insufficient levels of vitamin D inhibit tyrosine hydroxylase, resulting in a disturbance in the dopamine pathway. One paper states..... "It has been proposed that low sexual desire and sexual dysfunction are associated with low blood testosterone levels in women. However, evidence to support this is lacking." The paper concludes with.... "No single androgen level is predictive of low female sexual function, and the majority of women with low dehydroepiandrosterone sulfate levels did not have low sexual function" The risks of using testosterone are known too, see here, here, here, here here, here, here, here and here. Continued below.

Oct 11, 2012
Young 68 part 2
by: Wray

Hi Barbara Plus it causes visceral fat to increase, see here and here. The evidence shows progesterone plays a far greater role in sexual health in both men and women, than otherwise thought. I suspect you are using about 20mg/day, maybe 40mg? I recommend 100-200mg/day, and no testosterone of course. We do have more info about progesterone on our Menopause and How to use progesterone cream pages. In case it is low dopamine, please consider taking the amino acid tyrosine, it's the precursor to dopamine. There's more info about it on our Natural Antidepressants page. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...